Dad has CHF and is in the ER/hospital. Not understanding monitor readings
My 80 year old father had a triple bypass 14 years ago. Last year he had a pacemaker/defib implanted for vtach. He's been wheezing and has always had CHF symptoms non stop until it gets to the point where he has to be admitted (this is his 3rd time). He was hooked up to the monitor yesterday and I'm not really understanding the meaning of what I saw.
He was conscious and said he was ok (on oxygen and had a breathing treatment) but his monitor went off for vtach. His beats were 100. His BP was a tad high. The blood enzymes came back with either he had a heart attack or his heart is so bad that he is just producing these enzymes. They took a chest xray to figure out the wheezing--COPD, asthma, emphasema? I'm seeing him later on after work but I'm concerned.
When I try to understand his diagnosis, it seems to me that he is in late stage CHF. I get it. But I just want to know if he's just on a rapid decline where he shouldn't live alone anymore? My mom passed away in April and beyond myself, he has no family, friends, neighbors, not social, no one in his life so I just don't think him living alone is a good idea. He's hesitant to live with me and I dont' want to do a home. He also was against having someone in the house (guess he's cheap). I just don't know how to help him. I'm worried that he's going to die in that house until I find him the next day (I call him daily).
Oh and I don't understand how he has a pacemaker but the monitor was saying vtach and run pvcs high. Isn't the pacemaker supposed to control it? I never saw his bpm go above 100 so not sure what's going on.
So sorry to hear of your Father's issues. I don't know how much I can add that the doctor has not already said. If he had a run of V Tach it would be over 100 bpm by definition. His pacemaker is designed to shock his heart back into a regular rhythm from something like V Tach or a heart rate that is too slow. It will not normally fire with PVC's.
It sounds like he needs some supervised visits. You may want to look into Visiting Angles, they are very good and are not expensive.
I hope things work out for you, please reach out if we can be of any help.
Thanks. He just went home after 4 days. The nurse left his records open. It's not good.
triple bypass in 1999 (one of the arteries was a defect from birth). However, for YEARS he was having mini heart attacks which he thought was just indigestion. What's worse is looking back, my mom and I were witnessing these mini heart attacks all the time at dinner (the only time we saw him). He would get up, bend over, grab his chest and say it was GERD. Nope, heart attacks. Only until he had severe reactions of vomiting, burping, back pain did he go to the hospital. All of that just killed his heart.
Left and right sided failure (left being more severe).
edema in exremities
regurgitation of the, i believe, aorta (meaning it backflows)
on top of his usual 8 pill regimen, they put him on lasix, a potassium controller (forgot the name) and because of my mom's passing lexapro (which is concerning given his heart issues).
With my mom passing this past April (and watching her die) now my dad going downhill fast, this is extremely hard for me. I accept his condition and know that his time is up soon. But being an only child and caretaker, this is just painful to watch. Picking up my dad from the hospital yesterday I saw a 100 year old man (he's 80) who was just that--a frail old man. And seeing the look on my mom's face when I knew she was giving up, he had that look.
Hey hun im sorry about your father =[ must be extremely hard for u =[
Its not uncommon for people after there spouse pass's they tend to go down hill and follow i know this is hard on you and i wouldnt wish it to happen to any one u just have to remind him hes got other things to live for and he will be joining your mum soon enough and if your concerned about lexapro i wouldnt be he wouldnt be on it unless they thought he needed it =]
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.